MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TENSIONER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TENSIONER; MISC ORTHO SURGICAL INSTR
Model Number 03.311.001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: initial reporter is a synthes employee.Part 03.311.001, lot 1416905: manufacturing site: hägendorf.Release to warehouse date: january 18, 2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A service and repair evaluation was completed: the repair technician reported the device is non-repairable.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.A product investigation was completed: visual inspection showed the device had scratches are present all over the device, which is a sign of a heavy use of the device.Additionally, it was identified that the device should have a red line at the scale limit 130kg.However, only the green scale limit 100kg and yellow scale limit 50kg were identified to be visible.This could be a potential sign of an improper handling of the device.Functional test was performed; the device passed for the 50kg and 100kg measurements but not the 130kg measurement.For this reason, the complaint condition is confirmed but according to the device history record (dhr) reviewed, the device passed the functional test of tension¿s force measurement.Because the device is quite used condition as identified in visual inspection, the potential cause of the functional issue has to be addressed to its mishandling and not to a manufacturing problem.The relevant drawings were reviewed.All the documents valid when the device was manufactured, have been analyzed.The manufacturing process was executed according to the analyzed documents and no anomalies were identified.Inspection of relevant dimensions, which could influence the failure of functional test of tension¿s force measurement at 130 kg, was performed on the compression spring component to measure its free-length and on the drive nut tensioner component to measure its overall length.Dimensional inspections performed confirmed that both inspected dimensions are in the specification.Based on this evidence it was concluded that complaint condition is not related to a manufacturing issue.According to surgical technique document for maxframe multi-axial correction system, it is required to clean and lubricate the tensioner after each use (otherwise the performance and operating life of the device is reduced), thus, it is concluded that a potential mishandling of device (missing or insufficient lubrication) lead to the current condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on november 16, 2020, the patient underwent a do ring fixator application for sharcots foot (r), distal tibia procedure.During tensioning of the smooth wire the tensioner came apart resulting in the smooth wire being stuck in the tensioner.The wire had to be cut in order to remove the tensioning device.A back-up tensioner was used and the surgery continued.There was an approximately five (5) minute surgical delay.The procedure was completed successfully.The patient reportedly had no issues.During the investigation of the returned device it was noted that device did not tension correctly.This report is for a tensioner.This is report 2 of 2 for (b)(4).

Brand Name
TENSIONER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11320911
Report Number2939274-2021-00825
Device Sequence Number17178505
Product Code LXH
UDI-Device Identifier10886982077769
UDI-Public(01)10886982077769
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.311.001
Device Catalogue Number03.311.001
Device Lot Number1416905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date02/12/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMOOTH WIRE/1.8MM DIAMETER 400MM LONG
Patient Age48 YR
Patient Weight99